Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 5, 2002, 6:11 AM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2002, 6:11 AM CDT (11:11 UTC)
- Expired
- May 5, 2002, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 051111 FFWFTW TXC439-051400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 607 AM CDT SUN MAY 5 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 AM CDT. * AT 607 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN WESTERN TARRANT...AND PARKER COUNTIES...MOVING EAST AT 25 MPH. OVER TWO INCHES OF RAIN HAVE FALLEN OVER A LARGE PART OF TARRANT COUNTY THIS MORNING...AND ONE TO TWO INCHES MORE ARE POSSIBLE BEFORE 700 AM. * OTHER LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD... BENBROOK...COLLEYVILLE...EDGECLIFF...EVERMAN...FOREST HILL AND FORT WORTH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3297 9707 3257 9705 3257 9752 3297 9752
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:11 AM CDT, 2 hours earlier.
Area forecast discussion, May 5, 4:11 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CDT SUN MAY 5 2002 ONGOING CONVECTION WILL GRADUALLY DIMINISH LATER THIS MORNING...WITH ACTIVITY EXPECTED TO FIRE AGAIN THIS AFTERNOON...MAINLY ALONG THE DRY LINE TO THE WEST. OLD FRONTAL BOUNDARY IS SLOW TO MOVE NORTH...BUT PRESSURE GRADIENT WILL BEGIN TO TIGHTEN UP TONIGHT...AND PULL IT NORTH AS SURFACE WINDS INCREASE...WITH WINDY CONDITIONS NEXT DAY OR TWO WITH APPROACH OF NEXT SYSTEM. WILL NOT STRAY TOO FAR FROM MOS WITH EXCEPTION OF HIGHER POPS TODAY IN THE NORTH. IN THE EXTENDED...SOUTHWEST FLOW WILL KEEP THE CHANCE FOR MAINLY AFTERNOON CONVECTION...WITH FRONT PUSHING INTO REGION LATE IN THE WEEK. DFW 85 71 89 71 / 60 20 10 0 ACT 90 73 90 72 / 20 10 0 0 .FWD... TX...NONE 42
In the hours before
Special weather statement, May 5, 5:26 AM CDT, 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 526 AM CDT SUN MAY 5 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID MORNING FOR THE NORTHERN PART OF NORTH TEXAS...GENERALLY ALONG A EMORY...TO DALLAS...TO HAMILTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING ALONG AND WEST OF A PARIS...TO DALLAS...TO COMANCHE LINE. EARLY THIS MORNING...A LINE OF THUNDERSTORMS WAS POSITIONED THROUGH NORTH TEXAS...MOVING EAST AT 30 MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WINDS TO 60 MPH...HAIL TO ONE INCH...TORRENTIAL RAIN...AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. THE LINE SHOULD DIMINISH BY MID MORNING. THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE OVER WEST TEXAS. ADDITIONALLY...A WARM FRONT WILL BE POSITIONED ACROSS THE NORTHERN PORTION OF NORTH TEXAS BY LATE AFTERNOON. AS STORMS OVER WEST TEXAS MOVE EAST DURING THE LATE AFTERNOON AND EVENING...PORTIONS OF NORTH TEXAS MAY BE AFFECTED. ALSO...STORMS MAY BE ENHANCED NEAR AND NORTH OF THE WARM FRONT DRAPED ACROSS NORTH TEXAS. THE MAIN THREAT FROM STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:18 PM CDT | Tornado Warning | FWD | Lampasas, Mills | 57 min |
| May 5, 12:13 AM CDT | Tornado Warning | FWD | Lampasas | 47 min |
| May 5, 3:01 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| May 5, 3:04 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 5, 3:48 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 42 min |
| May 5, 4:00 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| May 5, 4:54 AM CDT | Severe Thunderstorm Warning | FWD | Rains | 51 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.